Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Took 5 panadol all together. What are the risk? What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
my daughter has taken 5 panadol all together (500mg per tablet the box says), she weighs 49kg and is 15 and a half, i called the poisons information centre and they said this was not a leathal does and i did not have to go to the hospital, can you tell me anything ?
Posted Thu, 2 Aug 2012 in Medicines and Side Effects
Answered by Dr. Chakravarthy Mazumdar 15 minutes later

2500mg of acetaminophen is not a lethal dose. You should not worry at this time. However it is very important that your daugther should not consume more tablets from now. Any agent that injures liver like more medication, illicit drug and alcohol can prove lethal.

Acetaminophen is metabolized in the liver so the function of the liver increases acutely for sometime and then the liver enzymes get back to normal. It would be good if you can get the liver function tests for two times within a gap of a week.

Hope this addresses your concern.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor